International Journal of Science and Research (IJSR)

International Journal of Science and Research (IJSR)
Since Year 2012 | Open Access | Double Blind Reviewed

ISSN: 2319-7064




Downloads: 36

Research Paper | Mathematics | Kenya | Volume 7 Issue 6, June 2018


Analysis of the Second Order Flow Equations Using Traffic Flow in Kisii Town

Nyang'acha Justus Kaisa | Abel Kurura Tinega [2]


Abstract: The analysis of second order traffic flow equations using Kisii towns traffic flow situations is crucial as the number of vehicles increases. The increase of traffic poses challenges ranging from but not limited to head to back collisions, lane change difficulties, congestion and pedestrian related accidents. Theres no set safe inter-vehicle separation distance between traffic in motion, traffic at rest and traffic in a jam in Kisii town motorways. As a result the above stated hindrances are eminent. The study is seeking to determine the magnitudes of Kisii towns traffic flow variables which are limited to traffic flow rate, traffic density and traffic velocity, analyze the traffic flow equations using the different values of the variables. Besides, inter-vehicle spacing traffic flow equation is to be modeled using the Finite Difference Method. Analysis of the empirical data of traffic flow variables of Kisii town is done using MATLAB. The processed information is very useful to civil, mechanical engineers, town planners, computer programmers and upcoming Mathematicians.


Keywords: Traffic flow, Macroscopic and Microscopic Modeling approaches and Finite difference method


Edition: Volume 7 Issue 6, June 2018,


Pages: 1480 - 1486


How to Cite this Article?

Nyang'acha Justus Kaisa, Abel Kurura Tinega, "Analysis of the Second Order Flow Equations Using Traffic Flow in Kisii Town", International Journal of Science and Research (IJSR), Volume 7 Issue 6, June 2018, pp. 1480-1486, https://www.ijsr.net/get_abstract.php?paper_id=ART20183468

How to Share this Article?






Similar Articles with Keyword 'Traffic flow'

Downloads: 57

Research Paper, Mathematics, Kenya, Volume 8 Issue 12, December 2019

Pages: 1085 - 1090

Solutions of the 2D Macroscopic Motor Vehicle Traffic Flow Model

Justus Kaisa Nyang'acha | Prof. Oduor Okoya | Prof. Naftal Omolo Ongati

Share this Article

Downloads: 110

Research Paper, Mathematics, Kenya, Volume 4 Issue 4, April 2015

Pages: 3341 - 3346

Zhang's Second Order Traffic Flow Model and Its Application to the Kisii-Kisumu Highway within Kisii County

Jared Nyaberi Bosire | Prof. Johana K. Sigey | Dr. Jeconia A. Okelo | Dr. James Okwoyo

Share this Article


Top